Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS New York, NY

July 26, 2011Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2011, 7:27 PM EDT for Suffolk County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 7:27 PM EDT (23:27 UTC)
Expired
Jul 26, 2011, 7:50 PM EDT
In force
23 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 30 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS51 KOKX 262327
SVROKX
NYC103-270000-
/O.NEW.KOKX.SV.W.0034.110726T2327Z-110727T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 800 PM EDT...

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN  
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTHAMPTON...AND 
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST 
  QUOGUE AND HAMPTON BAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4087 7239 4083 7249 4080 7260 4078 7265
      4081 7271 4091 7265 4088 7247 4088 7245
      4087 7248 4085 7248 4086 7244 4087 7244
TIME...MOT...LOC 2326Z 292DEG 19KT 4084 7260

$$

GOODMAN
1 follow-up statement
405 
WWUS51 KOKX 262350
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT TUE JUL 26 2011

NYC103-262357-
/O.CAN.KOKX.SV.W.0034.000000T0000Z-110727T0000Z/
SUFFOLK NY-
750 PM EDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OFFSHORE... 
WHERE A SPECIAL MARINE WARNING REMAINS IN EFFECT. 

WINDS IN THIS STORM GUSTED TO 44 MPH AT GABRESKI AIRPORT IN 
WESTHAMPTON BEACH...AND STRONGER WINDS LIKELY OCCURRED JUST TO THE 
EAST AND SOUTH OF THE AIRPORT. IF YOU OBSERVED HIGHER WINDS AND/OR 
WIND DAMAGE WITH THIS STORM...PLEASE FORWARD THEM VIA E-MAIL TO 
OKX.SPOTTERS@NOAA.GOV

LAT...LON 4087 7239 4083 7249 4080 7260 4078 7265
      4081 7271 4091 7265 4088 7247 4088 7245
      4087 7248 4085 7248 4086 7244 4087 7244
TIME...MOT...LOC 2347Z 292DEG 19KT 4080 7246

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:46 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 4:46 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN
OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM
FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD
FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TROUGH AXIS AND SHORTWAVE ALOFT PASSES THROUGH THIS EVENING AND
SHIFTS EAST. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH
THE CITY DURING THE FIRST HALF OF THIS EVENING. THE REGION WILL BE
IN THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK INTO THIS
EVENING...PROVIDING ADDITIONAL SYNOPTIC LIFT. LATEST ANALYSIS SHOWS
AROUND 50KT OF BULK SHEAR WITH A VEERING PROFILE AND CAPES OF UP TO
1000-1500 J/KG NORTH OF THE CITY. SHOWERS AND THUNDERSTORMS AHEAD OF
THE COLD FRONT WILL BE MOVING THROUGH SOME OF THE NW ZONES AS WE
HEAD INTO THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND
-10C TO -30C LAYER CAPES OF 400 J/KG+...LARGE HAIL IS A
POSSIBILITY...BUT SO FAR THESE STORMS HAVE BEEN PRODUCING MAINLY
STRONG WIND GUSTS AND HEAVY DOWNPOURS. SEVERE THUNDERSTORM WATCH 687
IS IN EFFECT FOR THE NY AND CT ZONES NORTH OF THE CITY THROUGH 10PM.

WE THEN DRY OUT OVERNIGHT WITH HIGH PRESSURE BUILDING IN. A MAV/NAM
MOS BLEND LOOKED GOOD FOR LOWS.

THERE IS A MODERATE RISK OF RIP CURRENT AT THE ATLANTIC BEACHES INTO
THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON
WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID
LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT
EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE
USED CONSIDERING 850MB TEMP FORECAST.

DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER
SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN
APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS
SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT.
09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF
DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME
WILL RUN WITH A 30 POP.

THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR
FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER
AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN
TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS
LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ
METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT
ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY.

THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE
WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID
60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF
THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS.

TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY
UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE
IS VERY LOW.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT.

WILL WATCH SHOWER AND TSTM PROGRESSION...WITH HIGHEST CONFIDENCE
IN KHPN AND KSWF OBSERVING THUNDER. TIMING FOR NYC METRO...IF THEY
DO INDEED OBSERVE THUNDER...WOULD BE 22Z TO 00Z.

ANY TSTMS WILL PRODUCE BRIEF HEAVY RAIN AND LOW CIGS/VSBYS. MVFR
CONDS WITH FOG WILL BE POSSIBLE FOR A FEW HOURS TONIGHT AT
TERMINALS N AND E OF NYC...ESPECIALLY AT ANY TERMINALS THAT ARE
DIRECTLY IMPACTED BY TSTMS.

S-SW SEA BREEZES AT COASTAL TERMINALS INTO THIS EVENING...WITH A
GRADUAL WIND SHIFT TO THE WEST THEN NW. TIMING FOR W WINDS AFTER
23Z OR 00Z. NW WINDS 03-06Z. OCCASIONAL GUSTS INTO THIS EVENING.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTH...THEN SOUTHWEST THIS EVENING.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTHWEST INTO THIS EVENING.

OUTLOOK FOR 18Z WED THROUGH SUNDAY...

WED-THU...VFR. GUSTY WINDS POSSIBLE FOR A FEW HOURS WEDNESDAY MORNING.

THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING
A WARM FRONT.

FRI...VFR.

FRI NIGHT...PREVAILING VFR. PDS OF MVFR PSBL WITH SHOWERS/TSTMS
ASSOCIATED WITH A COLD FRONT.

SAT-SUN...VFR.

&&

.MARINE...
WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE
PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY
BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS.
SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY
HIGHER WINDS/WAVES.

WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY
THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS
EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

&&

.HYDROLOGY...
CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH
OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN
NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL.

THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE
FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE DURING THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JST
AVIATION...PW
MARINE...JC/JST
HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 2:51 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT TUE JUL 26 2011

NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-270300-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
251 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-270300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
251 PM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-270300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
251 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 26, 6:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
611 PM EDT TUE JUL 26 2011

CTZ007-008-010>012-262315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
611 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHERN NEW LONDON COUNTIES...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLUNTOWN TO TO
GALES FERRY TO NORTH LYME TO GUILFORD...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF PLAINFIELD TO 11 MILES SOUTH OF PLAINFIELD
TO 6 MILES SOUTH OF NORWICH TO SALEM TO GUILFORD...AND MOVING
SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR WESTBROOK BY 620 PM.
  NEAR WATERFORD BY 625 PM.
  NEAR MYSTIC BY 630 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD ALSO
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR POOR DRAINAGE
FLOODING.

LAT...LON 4142 7180 4132 7187 4134 7198 4130 7205
      4133 7209 4130 7212 4131 7219 4128 7221
      4130 7223 4127 7231 4129 7234 4126 7236
      4127 7263 4124 7270 4133 7286 4146 7237
      4150 7212 4156 7193 4164 7182 4164 7179

GOODMAN
Special weather statement, Jul 26, 6:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
624 PM EDT TUE JUL 26 2011

NYZ078-079-081-262315-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
624 PM EDT TUE JUL 26 2011

...STRONG WINDS WILL IMPACT EAST CENTRAL SUFFOLK COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
OUTFLOW FROM THUNDERSTORMS OVER LONG ISLAND SOUND MOVING SOUTHEAST
AT 35 MPH.

WINDS GUSTING AS HIGH AS 45 MPH CAN BE EXPECTED FROM MOUNT SINAI TO
WADING RIVER BY 645 PM.

THESE WINDS WILL REACH CALVERTON BY 645 PM AND THE MASTICS BY 655
PM. WINDS ARE EXPECTED TO LOWER TO AROUND 35 MPH BY THE TIME THE
OUTFLOW REACHES THE SOUTH SHORE.

LAT...LON 4075 7288 4080 7286 4084 7289 4082 7300
      4093 7317 4097 7317 4097 7277 4099 7268
      4094 7258 4092 7260 4092 7261 4092 7256
      4090 7253 4084 7258 4080 7268 4081 7260
      4079 7262 4073 7285

JST
Local storm report, Jul 26, 6:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     FRANKLIN                41.60N  72.14W
07/26/2011                   NEW LONDON         CT   AMATEUR RADIO

            TREE DOWN BLOCKING FRANKLIN ROAD. TIME ESITMATED BY
            RADAR

&&

DS
Special weather statement, Jul 26, 6:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT TUE JUL 26 2011

NJZ006-105>108-NYZ074-262345-
EASTERN ESSEX-EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
657 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN
ISLAND)...SOUTHERN ESSEX AND UNION COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENDHAM...OR 6 MILES SOUTHEAST OF
SUCCASUNNA-KENVIL...AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SUMMIT BY 720 PM.
  5 MILES NORTHEAST OF PLAINFIELD BY 725 PM.
  NEAR UNION BY 730 PM.
  NEAR CLARK BY 735 PM.
  NEAR LINDEN BY 740 PM.
  NEAR TODT HILL BY 745 PM.

THIS STORM HAS A HISTORY OF PRODUCING PEA SIZED HAIL. WINDS UP TO 35
MPH ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4050 7424 4055 7424 4058 7420 4063 7419
      4059 7421 4059 7446 4063 7441 4065 7441
      4064 7445 4067 7446 4074 7438 4079 7437
      4070 7413 4064 7418 4064 7413 4069 7410
      4068 7407 4060 7405 4054 7413

GOODMAN
Special weather statement, Jul 26, 7:03 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
703 PM EDT TUE JUL 26 2011

NJZ002-103-NYZ067-069-270000-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
703 PM EDT TUE JUL 26 2011

...THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...WESTERN
PASSAIC...WESTERN ROCKLAND AND SOUTHERN ORANGE COUNTIES...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JERVIS TO 12 MILES
SOUTHWEST OF MILFORD PENNSYLVANIA...AND MOVING EAST AT 40 MPH.

THESE STORMS WILL BE...
  NEAR UNIONVILLE BY 720 PM.
  NEAR FLORIDA BY 735 PM.
  5 MILES SOUTH OF CHESTER BY 740 PM.
  NEAR MONROE BY 745 PM.
  NEAR HARRIMAN BY 750 PM.
  NEAR RINGWOOD BY 755 PM.

WINDS UP TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4143 7476 4134 7469 4119 7438 4108 7451
      4104 7450 4101 7427 4098 7423 4098 7416
      4096 7414 4089 7413 4089 7412 4091 7410
      4094 7407 4106 7406 4116 7391 4124 7397
      4129 7395 4131 7397 4143 7475

GOODMAN
Local storm report, Jul 26, 7:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     MARINE TSTM WIND 5 WNW FISHERS ISLAND    41.31N 72.08W
07/26/2011  M39.00 MPH       ANZ330             CT   MESONET

            34 KTS RECORDED AT NEW LONDON LEDGE

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:09 PM EDTSpecial Weather StatementOKXOrange51 min
Jul 26, 4:17 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester58 min
Jul 26, 4:46 PM EDTSpecial Weather StatementOKXWestchester44 min
Jul 26, 5:31 PM EDTSpecial Marine WarningOKX89 min
Jul 26, 5:35 PM EDTSpecial Weather StatementOKXOrange40 min
Jul 26, 6:24 PM EDTSpecial Weather StatementOKXSuffolk51 min
Jul 26, 6:57 PM EDTSpecial Weather StatementOKXRichmond48 min
Jul 26, 7:03 PM EDTSpecial Weather StatementOKXRockland57 min
Jul 26, 7:28 PM EDTSpecial Marine WarningOKX32 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.